[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.208.7. Please contact the publisher to request reinstatement.
Sign In
Individual Sign In
Create an Account
Institutional Sign In
OpenAthens Shibboleth
[Skip to Content Landing]
Special Feature
November 2000

Picture of the Month

Author Affiliations

From the Department of Pediatrics, Children's Memorial Hospital, Chicago, Ill.

 

WALTER W.TUNNESSENMD

Arch Pediatr Adolesc Med. 2000;154(11):1161. doi:10.1001/archpedi.154.11.1161

TABLETS WERE NOTED in the vomitus of a 20-month-old girl. Unwitnessed, she had ingested a quantity of her grandmother's medication from a prescription container labeled "Procardia XL, 30 mg" (Pfizer Inc, New York, NY). Examination of the vomitus revealed 9 tablets and some activated charcoal (Figure 1). Concern arose because the tablets did not match the appearance of Procardia XL tablets (Figure 2). A Procardia XL tablet was obtained from an inpatient pharmacy and rinsed under water (Figure 3). Figure 4 is a schematic drawing of the nifedipine Gastrointestinal Therapeutic System (GITS).

×